Alert archive / New Mexico / High Wind Warnings in 2022
High Wind Warning 29, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at May 7, 2022, 12:38 PM MDT for Eddy County, New Mexico; Culberson County, Texas. It took effect at May 8, 2022, 12:00 PM MDT. It was in force for 30 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 7, 2022, 12:38 PM MDT (18:38 UTC)
- In effect from
- May 8, 2022, 12:00 PM MDT
- Expired
- May 9, 2022, 6:00 PM MDT
- In force
- 30 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 11:47 AM MDT | NON-TSTM WND GST 75 | Pine Springs, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4854 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886 WWUS74 KMAF 071838 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 138 PM CDT Sat May 7 2022 NMZ027-TXZ270-271-081200- /O.UPG.KMAF.HW.A.0023.220508T1800Z-220509T0200Z/ /O.NEW.KMAF.HW.W.0029.220508T1800Z-220509T0200Z/ /O.CON.KMAF.HW.W.0028.000000T0000Z-220508T0200Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 138 PM CDT Sat May 7 2022 /1238 PM MDT Sat May 7 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY... * WHAT...For the first High Wind Warning, west winds 40 to 50 mph with gusts up to 65 mph. For the second High Wind Warning, west winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...For the first High Wind Warning, until 9 PM CDT /8 PM MDT/ this evening. For the second High Wind Warning, from 1 PM CDT /noon MDT/ to 9 PM CDT /8 PM MDT/ Sunday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ047-048-052-053-082-279-280-282-081200- /O.NEW.KMAF.HT.Y.0002.220508T1800Z-220509T0100Z/ /O.CON.KMAF.HT.Y.0001.000000T0000Z-220508T0100Z/ Borden-Scurry-Howard-Mitchell-Terrell-Central Brewster County- Chisos Basin-Lower Brewster County- Including the cities of Gail, Snyder, Big Spring, Colorado City, Dryden, Sanderson, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Lajitas, and Castolon 138 PM CDT Sat May 7 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY... * WHAT...For the first Heat Advisory, temperatures up to 108 for the Permian Basin, up to 115 along the Rio Grande, and up to 97 in the mountains. For the second Heat Advisory, temperatures up to 107 for the Permian Basin, up to 111 along the Rio Grande, and up to 96 in the mountains. * WHERE...Borden, Scurry, Howard, Mitchell, Terrell, Central Brewster and Lower Brewster Counties, and Chisos Basin. * WHEN...For the first Heat Advisory, until 8 PM CDT this evening. For the second Heat Advisory, from 1 PM to 8 PM CDT Sunday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ046-051-060>063-068>070-075-277-278-080100- /O.CON.KMAF.HT.Y.0001.000000T0000Z-220508T0100Z/ Dawson-Martin-Winkler-Ector-Midland-Glasscock-Crane-Upton-Reagan- Pecos-Davis Mountains-Davis Mountains Foothills- Including the cities of Lamesa, Stanton, Kermit, Odessa, Midland, Garden City, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Fort Davis, and Alpine 138 PM CDT Sat May 7 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Temperatures up to 107. * WHERE...Portions of southwest and western Texas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
5 follow-up statements
271 WWUS74 KMAF 080712 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 212 AM CDT Sun May 8 2022 NMZ027-TXZ270-271-082100- /O.EXT.KMAF.HW.W.0029.220508T1800Z-220510T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 212 AM CDT Sun May 8 2022 /112 AM MDT Sun May 8 2022/ ...HIGH WIND WARNING NOW IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ MONDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 1 PM CDT /noon MDT/ this afternoon to 7 PM CDT /6 PM MDT/ Monday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ047-048-052-053-082-279-280-282-082100- /O.CON.KMAF.HT.Y.0002.220508T1800Z-220509T0100Z/ Borden-Scurry-Howard-Mitchell-Terrell-Central Brewster County- Chisos Basin-Lower Brewster County- Including the cities of Gail, Snyder, Big Spring, Colorado City, Dryden, Sanderson, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Lajitas, and Castolon 212 AM CDT Sun May 8 2022 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Temperatures up to 105 expected. * WHERE...Central Brewster, Lower Brewster, Terrell, Borden, Scurry, Mitchell and Howard Counties, and Chisos Basin. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
703 WWUS74 KMAF 081857 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 157 PM CDT Sun May 8 2022 NMZ027-TXZ270-271-091215- /O.CON.KMAF.HW.W.0029.000000T0000Z-220510T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 157 PM CDT Sun May 8 2022 /1257 PM MDT Sun May 8 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ MONDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph. Winds will diminish somewhat overnight before increasing again Monday morning. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 7 PM CDT /6 PM MDT/ Monday. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ082-279-280-282-091215- /O.NEW.KMAF.HT.Y.0003.220509T1800Z-220510T0100Z/ /O.CON.KMAF.HT.Y.0002.000000T0000Z-220509T0100Z/ Terrell-Central Brewster County-Chisos Basin- Lower Brewster County- Including the cities of Dryden, Sanderson, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Lajitas, and Castolon 157 PM CDT Sun May 8 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY... * WHAT...Temperatures around 95 in the Chisos Mountains, up to 105 for central Brewster and Terrell counties, and up to 112 along the Rio Grande. * WHERE...Terrell, Central Brewster and Lower Brewster Counties, and Chisos Basin. * WHEN...For the first Heat Advisory, until 8 PM CDT this evening. For the second Heat Advisory, from 1 PM to 8 PM CDT Monday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. The elderly, very young, sick and persons with heart conditions are most at risk in extreme heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ047-048-052-053-090100- /O.CON.KMAF.HT.Y.0002.000000T0000Z-220509T0100Z/ Borden-Scurry-Howard-Mitchell- Including the cities of Gail, Snyder, Big Spring, and Colorado City 157 PM CDT Sun May 8 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Temperatures up to 106. * WHERE...Borden, Scurry, Mitchell and Howard Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. The elderly, very young, sick and persons with heart conditions are most at risk in extreme heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
087 WWUS74 KMAF 090218 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 918 PM CDT Sun May 8 2022 NMZ027-TXZ270-271-100000- /O.CON.KMAF.HW.W.0029.000000T0000Z-220510T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 918 PM CDT Sun May 8 2022 /818 PM MDT Sun May 8 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ MONDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 7 PM CDT /6 PM MDT/ Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ082-279-280-282-100100- /O.CON.KMAF.HT.Y.0003.220509T1800Z-220510T0100Z/ Terrell-Central Brewster County-Chisos Basin- Lower Brewster County- Including the cities of Dryden, Sanderson, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Lajitas, and Castolon 918 PM CDT Sun May 8 2022 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY... * WHAT...Temperatures up to 106 expected. * WHERE...Central Brewster, Lower Brewster and Terrell Counties, and Chisos Basin. * WHEN...From 1 PM to 8 PM CDT Monday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
329 WWUS74 KMAF 090734 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 234 AM CDT Mon May 9 2022 NMZ027-TXZ270-271-092100- /O.CON.KMAF.HW.W.0029.000000T0000Z-220510T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 234 AM CDT Mon May 9 2022 /134 AM MDT Mon May 9 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ082-279-280-282-092100- /O.CON.KMAF.HT.Y.0003.220509T1800Z-220510T0100Z/ Terrell-Central Brewster County-Chisos Basin- Lower Brewster County- Including the cities of Dryden, Sanderson, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Lajitas, and Castolon 234 AM CDT Mon May 9 2022 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Temperatures up to 105 expected. * WHERE...Central Brewster, Lower Brewster and Terrell Counties, and Chisos Basin. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
006 WWUS74 KMAF 091804 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 104 PM CDT Mon May 9 2022 NMZ027-TXZ270-271-100000- /O.CON.KMAF.HW.W.0029.000000T0000Z-220510T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 104 PM CDT Mon May 9 2022 /1204 PM MDT Mon May 9 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ TXZ082-279-280-282-100100- /O.CON.KMAF.HT.Y.0003.000000T0000Z-220510T0100Z/ Terrell-Central Brewster County-Chisos Basin- Lower Brewster County- Including the cities of Dryden, Sanderson, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Lajitas, and Castolon 104 PM CDT Mon May 9 2022 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Temperatures around 95 in the Chisos Mountains, up to 105 for central Brewster and Terrell counties, and up to 112 along the Rio Grande. * WHERE...Central Brewster, Lower Brewster and Terrell Counties, and Chisos Basin. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. The elderly, very young, sick and persons with heart conditions are most at risk in extreme heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at May 7, 11:23 AM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 7, 11:23 AM MDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1223 PM CDT Sat May 7 2022
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1218 PM CDT Sat May 7 2022
VFR and SKC over the next 24 hours. Winds will be gusty out of the
SW at all terminals this afternoon, diminishing around 02-03z at
all sites except KCNM where they will continue overnight. Gusty SW
winds will return to all TAF sites by 15z tomorrow. Severe
turbulence around the Guadalupe and Delaware Mountains is
expected today and tomorrow, which may be hazardous for low flying
light aircraft.
&&
.SHORT TERM...
(Today through Sunday afternoon)
Issued at 258 AM CDT Sat May 7 2022
Quite a hot Mother's Day weekend is upon us as an upper level
ridge has been building across the southwest US. Under the
influence of the upper ridge centered overhead and strong
downslope westerly winds, high temperatures will soar well into
the triple digits with a record high forecast at Midland Int'l
(previously 103F set in 2009). This would also mark an early first
100+ degree day in Midland as the average first date is June 1st.
With record heat anticipated, a Heat Advisory in effect from the
Permian Basin into the Big Bend and Davis Mountains. A very well
mixed boundary layer (mixing to near 600mb) will tap into stronger
winds, leading to a breezy afternoon especially across the
northwestern CWA. A High Wind Warning is also in effect for the
Guadalupe and Delaware Mountains. In addition to the wind and
heat, it will be very dry areawide with RH as low as 2% leading to
critical to extreme fire weather conditions. With this, a Red
Flag Warning is in effect for all zones except along the Rio
Grande. Please refer to the Fire Weather Discussion below for more
details.
The upper ridge axis shifts eastward for Sunday, bringing
temperatures down some compared to today. Despite this, it will
still be very hot- highs will once again creep into the triple
digits for many, nearing Heat Advisory criteria in the
northeastern Permian Basin and along the Rio Grande. Winds won't
be quite as strong, but may still approach high wind at GDP. RHs
will fall below 5% again on Sunday, resulting in another day of
critical to extreme fire conditions.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 258 AM CDT Sat May 7 2022
The heat continues into Monday though temps do manage to drop a
couple more degrees. The upper trough out west will deepen backing
winds from a more southwesterly direction enabling Gulf of Mexico
moisture to make a better intrusion into the CWA. Convergence
along the dryline and mountain heating will cause isolated to
scattered storms to develop Tuesday afternoon. Forecast soundings
show a pronounced cap in place so will have to see if there will
be enough lift for it to be overcome.
Wednesday will be much like Tuesday except the approaching upper
trough will draw the dryline and any associated convection
further west. Models maintain a pretty good consistency as to the
evolution of the upper pattern through the end of the week showing
the low ejecting to the northeast and passing across the northern
tier of states. They so disagree however in whether or not the
northern trajectory of the low will continue to cause storms to
fire along the dryline for the end of the week. Non-zero PoPs have
been left in the forecast to take this uncertainty into account
but at least the better low level moisture that all models are
showing should keep temps closer to normal.
&&
.FIRE WEATHER...
Issued at 258 AM CDT Sat May 7 2022
Critical fire weather conditions will continue through Monday for
much of the area. Humidities will be very low to go along with
very high ERC values. Winds will be more marginal suggesting IA
type concerns except in the Guadalupe Mountains and adjacent
plains where stronger winds are expected. No wind shifts are
expected so a west to southwest wind direction will hold for the
next several days. Some improvement will occur Tuesday when
moisture from the Gulf of Mexico pushes west into southeastern New
Mexico and the Big Bend. This will cool temperatures some and help
cause isolated to scattered showers and thunderstorms to form.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 68 103 66 100 / 0 0 0 0
Carlsbad 66 96 63 95 / 0 0 0 0
Dryden 71 103 69 100 / 0 0 0 0
Fort Stockton 66 101 63 101 / 0 0 0 0
Guadalupe Pass 62 88 61 87 / 0 0 0 0
Hobbs 62 96 61 94 / 0 0 0 0
Marfa 55 93 51 93 / 0 0 0 0
Midland Intl Airport 66 101 65 99 / 0 0 0 0
Odessa 67 100 65 98 / 0 0 0 0
Wink 64 101 60 99 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
Andrews-Borden-Crane-Davis Mountains-Davis Mountains
Foothills-Dawson-Eastern Culberson County-Ector-Gaines-
Glasscock-Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains-Howard-Loving-Marfa Plateau-Martin-
Midland-Mitchell-Pecos-Reagan-Reeves County Plains-Scurry-
Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.
Heat Advisory until 8 PM CDT this evening for Borden-Central
Brewster County-Chisos Basin-Crane-Davis Mountains-Davis
Mountains Foothills-Dawson-Ector-Glasscock-Howard-Lower
Brewster County-Martin-Midland-Mitchell-Pecos-Reagan-Scurry-
Terrell-Upton-Winkler.
Fire Weather Watch from Sunday morning through Sunday evening
for Andrews-Borden-Crane-Davis Mountains-Davis Mountains
Foothills-Dawson-Eastern Culberson County-Ector-Gaines-
Glasscock-Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains-Howard-Loving-Marfa Plateau-Martin-
Midland-Mitchell-Pecos-Reeves County Plains-Scurry-Van Horn
and Highway 54 Corridor-Ward-Winkler.
High Wind Warning until 9 PM CDT /8 PM MDT/ this evening for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
High Wind Watch from Sunday afternoon through Sunday evening for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
NM...Red Flag Warning until 8 PM MDT this evening for Chaves Plains-
Eddy Plains-Lea-Sacramento Foothills and Guadalupe
Mountains.
Fire Weather Watch from Sunday morning through Sunday evening
for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
Guadalupe Mountains.
High Wind Warning until 8 PM MDT this evening for Guadalupe
Mountains of Eddy County.
High Wind Watch from Sunday afternoon through Sunday evening for
Guadalupe Mountains of Eddy County.
&&
SHORT TERM...16
LONG TERM....10
AVIATION...88Hazardous weather outlook, May 7, 2:33 AM MDT, 10 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 333 AM CDT Sat May 7 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-080845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 333 AM CDT Sat May 7 2022 /233 AM MDT Sat May 7 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. A Heat Advisory is in effect this afternoon and early evening for the Western Low Rolling Plains, most of the Permian Basin, the Davis Mountains and Foothills, and Pecos, Brewster, and Terrell Counties. A Red Flag Warning is in effect this afternoon and early evening for Southeast New Mexico and most of West Texas. A High Wind Warning is in effect this afternoon and early evening for the Guadalupe and Delaware Mountains. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Fire Weather Watch is in effect Sunday morning through evening for Southeast New Mexico and most of West Texas. A High Wind Watch is in effect Sunday afternoon and early evening for the Guadalupe and Delaware Mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 1:45 AM MDT | High Wind Watch | MAF | Eddy | 11 hr |
| May 7, 12:57 PM MDT | Red Flag Warning | MAF | Chaves, Eddy, Lea, Lincoln, Otero | 31 hr |
| May 7, 12:38 PM MDT | Heat Advisory | MAF | Borden, Brewster, Howard, Mitchell, Scurry, Terrell | 30 hr |
Nearby
High Wind Warnings in New Mexico, 2022High Wind Warnings in Texas, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.